ArticleThe mental health clinician2022
Identifying olanzapine induced liver injury in the setting of acute hepatitis C: A case report.
Article in The mental health clinician, 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 4 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
4 citing papers in PubMed, 2 citations in OpenAlex.
- Olanzapine-Associated Hepatotoxicity in Bipolar Disorder: A Multicenter Real-World Study of Prevalence, Risk Factors, and Outcomes.Drug design, development and therapy · 2026Article
- Severe olanzapine-induced liver function test elevation.The mental health clinician · 2022Article
- Antipsychotic Drug Aripiprazole Protects Liver Cells from Oxidative Stress.International journal of molecular sciences · 2022Article
- Olanzapine induced hepatotoxicity in a young female with psychosis.Industrial psychiatry journalArticle
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Olanzapine is linked to asymptomatic, transient elevations of liver aminotransferases but is historically thought to rarely cause significant hepatotoxicity. Underlying liver disease is a risk factor for drug-induced liver injury and may complicate the differential diagnosis of acute transaminitis in patients taking medications associated with hepatotoxicity. Ms L presented with 2 months of new psychotic symptoms resulting in hospitalizations. Although psychosis previously improved with haloperidol, she reported symptoms concerning for akathisia. Restlessness improved and psychotic symptoms resolved after initiation of olanzapine. Concurrently, her alanine aminotransferase (ALT) was elevated, prompting further workup and new diagnosis of acute hepatitis C. Over the course of hospitalization, her ALT increased exponentially. Initially attributed solely to acute hepatitis C infection, ALT rapidly decreased after holding olanzapine, implying it was contributing to her liver injury. Subsequently, given her prior response, haloperidol was retrialed with close monitoring for adverse effects. Her subjective restlessness was treated with additional agents, and she was then transitioned to monthly haloperidol decanoate injections to further assist her adherence. Prior to discharge, she had resolution of psychosis and transaminitis. Olanzapine may contribute to hepatotoxicity with concurrent viral hepatitis, and clarity can be obtained by a trial of stopping the suspected medication. Furthermore, olanzapine, when combined with underlying liver disease, may have an additive effect on liver injury, resulting in accelerated elevations in liver aminotransferases.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.